Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
August 29, 2014, 02:42:04 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 636563
  • Total Topics: 48313
  • Online Today: 185
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Does food decrease the effectiveness of atripla?  (Read 4190 times)

0 Members and 1 Guest are viewing this topic.

Offline newbie05

  • Member
  • Posts: 23
Does food decrease the effectiveness of atripla?
« on: July 02, 2009, 11:31:08 PM »
I know taking atripla around the time you eat can have different side effects, but am wondering if I don't suffer from those effects, does food decrease the effectiveness?

Offline antibody

  • Member
  • Posts: 525
  • "every man thinks his burden is the heaviest"
Re: Does food decrease the effectiveness of atripla?
« Reply #1 on: July 02, 2009, 11:55:34 PM »
no food is going to increase the amount of sustiva in your your blood thus improving the chance of becoming UD
Timbuk      <50/ 794  CD4 10/06 
                 <50/ 1096 CD4 3/07
                 <40/ 1854 CD4 4/09

Started Atripla  7/14/06
Switched to boosted Reyataz Truvada 3/28/07

*Ask me about Medical Marijuana and how it can help you!*

Offline Luke

  • Member
  • Posts: 291
Re: Does food decrease the effectiveness of atripla?
« Reply #2 on: July 03, 2009, 05:11:17 AM »
Whilst it is true to say that food doesn't decrease the effectiveness of Atripla and that foods in your stomach will increase the level of active drugs in your bloodstream; it doesn't really follow that this will increase your chances of becoming undetectable - because all you are generally doing is increasing the level of the drugs way beyond that which is needed for therapeutic purposes.

What you are also doing is increasing your chances of experiencing adverse side-effects.

In other words: More pain, but no gain.
« Last Edit: July 03, 2009, 05:40:42 AM by Luke »

Offline mecch

  • Member
  • Posts: 11,490
  • red pill? or blue pill?
Re: Does food decrease the effectiveness of atripla?
« Reply #3 on: July 03, 2009, 05:55:16 AM »
improving the chance of becoming undetectable???!!

Antibody, take a deep breath before you offer your personal "HIV Specialist" advice, cause you are not and this is a public forum.  We know you mean well.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline antibody

  • Member
  • Posts: 525
  • "every man thinks his burden is the heaviest"
Re: Does food decrease the effectiveness of atripla?
« Reply #4 on: July 03, 2009, 06:08:29 PM »
whateva! i do what i want!
Timbuk      <50/ 794  CD4 10/06 
                 <50/ 1096 CD4 3/07
                 <40/ 1854 CD4 4/09

Started Atripla  7/14/06
Switched to boosted Reyataz Truvada 3/28/07

*Ask me about Medical Marijuana and how it can help you!*

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Does food decrease the effectiveness of atripla?
« Reply #5 on: July 03, 2009, 09:21:14 PM »
whateva! i do what i want!

Antibody, you might do what you want, but please know that when you give out misinformation in these forums, someone is going to correct you.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline aztecan

  • Member
  • Posts: 5,394
  • 29 years positive, 57 years a pain in the butt
Re: Does food decrease the effectiveness of atripla?
« Reply #6 on: July 05, 2009, 01:14:24 PM »
Hey Newbie,

From my understanding, the recommendation to take Atripla on an empty stomach has less to do with efficacy than it has to do with CNS side effects.

I cannot find any information dealing specifically with serum blood levels of the medications found in Atripla and the effect taking with food would have. I don't know whether it has a significant effect or not.

That said, it is usually a good idea to follow the instructions for medications. I doubt the occasional oopsie is going to hurt you, but I don't think I would make a habit of it.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline bocker3

  • Member
  • Posts: 3,374
  • You gotta enjoy life......
Re: Does food decrease the effectiveness of atripla?
« Reply #7 on: July 05, 2009, 02:02:05 PM »
I've talked with my doctor (and Dr. Gallant on the Johns Hopkins site) about this - they have both said that the "empty stomach" requirement is due to side effects.  If you do eat food (especially fatty food), the side effects are likely to be more pronounced.  They both add, however, that unless the side effects are too much to handle, there is no harm in having more drug in your system.

I probably have as many nights with food as not -- no problems thus far for me -- except an occasional heightened "drunken" feeling.

Mike
Atripla - Started 12/05
Reyataz/Norvir - Added 6/06
Labs - Pre-Meds
Sep05 T=350/25% VL98,559
Nov05 288/18%  47,564
Current Labs
May2013 691/31% <20

Offline newbie05

  • Member
  • Posts: 23
Re: Does food decrease the effectiveness of atripla?
« Reply #8 on: July 05, 2009, 02:16:45 PM »
Thank you, everyone.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.